Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 545, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 2017, 12:33 AM CDT for Alfalfa County, Grant County, Woods County, Oklahoma. It was in force for 42 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2017, 12:33 AM CDT (05:33 UTC)
- Expired
- Jun 30, 2017, 1:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Alfalfa County, OK, Grant County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 36 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 12:35 AM CDT | TSTM WND DMG | Alva, OK | SHERIFFS DEPARTMENT REPORTED THUNDERSTORM WIND DAMAGE THROUGHOUT THE COUNTY. THIS INCLUDES TREES AND POWER LINES DOWN...ROOF OFF OF A BUILDING IN ALVA...GAS STATION AWNING REMOVED. ALSO THERE WAS A REPORT OF A TRAIN DERAILMENT NEAR ALVA. TIME OF OCCURRENCE BAS |
| Jun 30, 12:55 AM CDT | TSTM WND GST 69 | 1 S Alva, OK | |
| Jun 30, 1:05 AM CDT | TSTM WND GST 64 | 1 Ssw Cherokee, OK | |
| Jun 30, 1:10 AM CDT | TSTM WND DMG | Cherokee, OK | SHERIFFS DEPARTMENT REPORTED SOME MINOR STRUCTURAL DAMAGE ACROSS THE COUNTY INCLUDING A MOBILE HOME WITH THE ROOF REMOVED IN BURLINGTON...3 HOMES THAT SUSTAINED MINOR DAMAGE IN AMORITA...ONE HOME WITH MINOR DAMAGE IN BYRON...AND ANOTHER MOBILE HOME WITH MINOR |
| Jun 30, 1:10 AM CDT | TSTM WND GST 66 | 1 Ssw Cherokee, OK | |
| Jun 30, 1:15 AM CDT | TSTM WND GST 69 | 1 Ssw Cherokee, OK | |
| Jun 30, 1:20 AM CDT | TSTM WND GST 62 | 1 Ssw Cherokee, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 10:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2063 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.2
The text
As transmitted.
587
WUUS54 KOUN 300533
SVROUN
OKC003-053-151-300615-
/O.NEW.KOUN.SV.W.0545.170630T0533Z-170630T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1233 AM CDT FRI JUN 30 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Woods County in northwestern Oklahoma...
Alfalfa County in northwestern Oklahoma...
Northwestern Grant County in northern Oklahoma...
* Until 115 AM CDT
* At 1232 AM CDT, a severe thunderstorm was located 7 miles south of
Aetna, moving east at 50 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. The May Ranch mesonet in northern Woods
County recorded a 74 mph wind gust with this storm.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Alva, Cherokee, Carmen, Burlington, Dacoma, Manchester, Amorita,
Byron, Lambert, Avard, Ingersoll, Driftwood, Capron, northwestern
Great Salt Plains Lake, Waldron and Hopeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION with tornado like wind speeds
expected. Mobile homes and high profile vehicles are especially
susceptible to winds of this magnitude and may be overturned. For
your protection move to an interior room on the lowest floor of a
building. This storm has the potential to cause serious injury and
significant property damage.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3649 9851 3679 9905 3700 9869 3700 9791
TIME...MOT...LOC 0532Z 284DEG 45KT 3698 9897
HAIL...1.00IN
WIND...80MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:37 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 29, 10:37 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Norman OK 1037 PM CDT Thu Jun 29 2017 .DISCUSSION... Please see the 06Z aviation discussion. && .AVIATION... Very little changes were made to the 00Z TAFs. Still expect thunderstorms to move into northern OK within the next hour or 2, and impact PNC around 08Z. One change that was made to the PNC TAF was the inclusion of stronger winds in the tempo and lower visby (+TSRA) as confidence is fairly high that at least strong storms will be present, if not severe. The rest of the terminals should avoid any TSRA but OKC/OUN may briefly experience MVFR CIGS near sunrise. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 94 72 92 69 / 0 20 40 70 Hobart OK 97 74 95 69 / 0 0 20 60 Wichita Falls TX 96 75 98 73 / 10 0 10 50 Gage OK 98 67 86 62 / 10 20 20 30 Ponca City OK 94 69 86 66 / 10 60 50 50 Durant OK 91 74 95 74 / 0 0 10 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 04/03/03
Hazardous weather outlook, Jun 29, 10:18 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1018 PM CDT Thu Jun 29 2017 OKZ004>048-050>052-TXZ083>090-301300- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1018 PM CDT Thu Jun 29 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an Enhanced Risk of severe storms overnight across far northern Oklahoma. Location... The Enhanced Risk covers an area along and north of a line from Perry to Okeene to Fort Supply to Laverne. A Slight Risk extends north of a line from Catesby to Hitchcock to Luther to Chandler to the Enhanced Risk. A Marginal Risk covers and area north of a line from near Wetumka to Oklahoma City to Camargo to Shattuck up to the Slight Risk. Timing... After 11 PM. Impacts... Winds of 70 mph and golf ball size hail. Discussion... Scattered thunderstorms will continue to develop across portions of southwestern Kansas late this evening, gradually developing into a cluster or complex of storms, along with additional development, across far northwestern Oklahoma overnight. This complex of storms will build eastward across northern Oklahoma through the early morning hours. Damaging winds up to 70 mph and hail to the size of golf balls is possible. As the storms form more into a line, the damaging wind risk could become the more pressing concern. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should be prepared for severe weather operations overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday.... .Thunderstorms... Severe thunderstorms, along with high rain totals, are possible Friday through Saturday night. A Slight Risk covers much of northern and central Oklahoma Friday and Friday night, with a Marginal Risk covering much of the region Saturday and Saturday night. The primary concerns will be large and damaging hail along with the potential for excessive rain. Scattered thunderstorms will continue to be possible Sunday through next Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
In the hours before
Local storm report, Jun 30, 12:33 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1233 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
06/30/2017 M77 MPH WOODS OK MESONET
&&
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 47 min |
| Jun 30, 12:05 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 55 min |
| Jun 30, 12:38 AM CDT | Special Weather Statement | OUN | Woods | 37 min |
| Jun 30, 1:04 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Kay | 56 min |
| Jun 30, 1:18 AM CDT | Special Weather Statement | OUN | Garfield, Major | 27 min |
| Jun 30, 1:20 AM CDT | Special Weather Statement | OUN | Woods | 25 min |
| Jun 30, 1:48 AM CDT | Special Weather Statement | OUN | Garfield, Noble | 57 min |
| Jun 30, 1:52 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 38 min |
| Jun 30, 2:28 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 32 min |
| Jun 30, 3:28 AM CDT | Special Weather Statement | OUN | Harper | 47 min |
| Jun 30, 3:45 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 34 min |
| Jun 30, 3:55 AM CDT | Special Weather Statement | OUN | Woods | 50 min |
| Jun 30, 4:15 AM CDT | Special Weather Statement | OUN | Woods | 60 min |
| Jun 30, 4:26 AM CDT | Special Weather Statement | OUN | Payne | 49 min |
| Jun 30, 4:32 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 25 min |
| Jun 30, 4:53 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 9 min |
| Jun 30, 5:09 AM CDT | Special Weather Statement | OUN | Payne | 51 min |
| Jun 30, 5:58 AM CDT | Special Weather Statement | OUN | Payne | 47 min |
| Jun 30, 3:38 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Jun 30, 3:49 PM CDT | Special Weather Statement | OUN | Washita | 26 min |
| Jun 30, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 33 min |
| Jun 30, 4:18 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 27 min |
| Jun 30, 4:29 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 46 min |
| Jun 30, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 46 min |
| Jun 30, 5:07 PM CDT | Special Weather Statement | OUN | Canadian | 23 min |
| Jun 30, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 46 min |
| Jun 30, 5:18 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 42 min |
| Jun 30, 5:30 PM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Jun 30, 5:32 PM CDT | Special Weather Statement | OUN | Caddo | 28 min |
| Jun 30, 5:43 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Jun 30, 5:50 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 40 min |
| Jun 30, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 38 min |
| Jun 30, 5:54 PM CDT | Special Weather Statement | OUN | Canadian | 36 min |
| Jun 30, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 47 min |
| Jun 30, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 31 min |
| Jun 30, 6:02 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Jun 30, 6:05 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Jun 30, 6:18 PM CDT | Special Weather Statement | OUN | Seminole | 27 min |
| Jun 30, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 47 min |
| Jun 30, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | McClain, Pontotoc, Pottawatomie | 30 min |
| Jun 30, 6:31 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 3 hr |
| Jun 30, 6:32 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Jun 30, 6:33 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Jun 30, 6:38 PM CDT | Areal Flood Advisory | OUN | Canadian | 3 hr |
| Jun 30, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain | 35 min |
| Jun 30, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 47 min |
| Jun 30, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.